Dr. Sudesh Kaur Khanduja
Professor , Mathematical Sciences

Email skhanduja(AT)iisermohali.ac.in
Phone +91 172 2293104
Fax +91 172 2240266
Personal Page                                                               
Research Area
Algebra, Valuation Theory, Algebraic Number Theory
Research Focus

I am mainly interested in valuations, specially in their applications to algebraic number theory and other basic problems of algebra like discovering criteria for irreducibility of polynomials. I along with my collaborators have used prolongations of valuations to simple transcendental extensions to generalize the classical Eisenstein-Dumas Irreducibility Criterion, Schönemann Irreducibility Criterion, Hensel’s Lemma, Ehrenfeucht’s Irreducibility Criterion and Akira Criterion. I jointly with my research student worked on the irreducibility of truncated binomial expansions over rationals using Newton polygons with respect to p-adic valuations.I also worked on the invariants associated with irreducible polynomials with coefficients in henselian valued fields using saturated distinguished chains. Currently I am exploring the possibility of applying these invariants to some other problems in algebra.

Selected Publications

  • Sudesh K. Khanduja and Ramneek Khassa, A generalization of Eisenstein- Schonemann Irreducibility Criterion, Manuscripta Mathematica 134(2011) 215-224
  • Sudesh K. Khanduja, Ramneek Khassa and Shanta Laishram, Some irreducibility results for truncated binomial expansions, Journal of Number Theory 131 (2011) 300-308.
  • Sudesh K. Khanduja, On Brown's constant associated with irreducible polynomials over henselian valued fields, Journal of pure and Applied Algebra Vol. 214 (2010) 2294-2300.
  • Sudesh K. Khanduja and Munish Kumar, Prolongations of valuations to finite extensions, Manuscripta Mathematica, Vol 131 No. 2 (2010) 323-334.
  • A. J. Engler and Sudesh K. Khanduja, On Irreducible factors of the polynomial f(x)-g(y), International Journal of Mathematics, Vol. 21, No.4 (2010), 407- 418